Skip to Content

What is the best way to get off of Wellbutrin 150?

Question is Closed
Report Favorite

Answers (2)

9 May 2013

Hi, i haven't discontinued Wellbutrin myself, but after reading patients accounts of withdrawing from this medication, a 25mg - 50mg dose decrease every one or two weeks seems the way to go. You should tailor the dose and time periods to how you feel physically/mentally. If you haven't asked your doctors advice yet, this would really be the best way to go, to stay safe & healthy.

Votes: +1
nenag 9 May 2013

Ok, I cut my dose in half and I am getting dizzy spells. I'm scheduled to see my PDR today.

Delila 9 May 2013

Hi, it isn't the best idea to manipulate your medication, especially if it is a prolonged/extended release, what type of tablets have you been prescribed? It is better to ask your doctor to prescribe lower dose tablets

nenag 10 May 2013

I'm on Wellbutrin 150 Xl, my PDR didn't want me to come off them. She said its such a low dose it's not really doing much??? So y stay on them ???

Delila 11 May 2013

Hmm that is a bit strange?

9 May 2013

Dear nenag,
The best SAFE way is to titrate down under the supervision of a medical professional. Incorrect withdrawal from Wellbutrin can have serious consequences, including the onset of seizures that remain for life. Don't try to do something like this using advice from a website, even a good one like this. Please get some help.
Good luck to you.

Votes: +1
Delila 10 May 2013

Hi, i was told that it is very unusual to have problems when discontinuing Wellbutrin, that very rarely people have side effects. Do you think I was given the wrong information? Reading you comment surprised me. I'd be grateful if you wouldn't mind letting me know? Thanks, D

nenag 24 Jun 2013

Hi Delilah, I went to see a different PDR last week and he told me that i can just stop taking the 150mg dose. That i shouldnt have any side effects. He also increased my lexapro from 20 mg to 30 mg and wanted to see me in 3 weeks. So far the only side effect i have is sleepiness but i think that is due to the lexapro and not the wellbutrin :)

Delila 25 Jun 2013

Hi, that's good to know. Well i hope your fare well being off the Weelbutrin and don't suffer any withdrawal symptoms. I think it is 'normal' to feel a bit more sleepy when discontinuing medications, i found the same thing when i stopped one of mine. Thanks for letting me know : )

4N Substances 25 Jun 2013

I am not a medical professional, but was on Wellbutrin for many years. I belonged to a group of patients whose primary drug for depression was Wellbutrin. There are very clear discontinuation instructions with this med and some very horrible results from stopping cold turkey. Again, I will say that I think this forum is highly valuable for information, but should never replace the advice of your MD for critical issues. You would be unwise to discontinue Wellbutrin without a Dr's advice because someone on a website said you'd be just fine. And Posters are foolish to give such reassurance based on their own experience alone. Best of luck to you.
4N Sunstances

Delila 27 Jun 2013

Hi, if you are referring to my replies, then i'd just like to point out that i didn't give any advice from personal experience, and the poster was advised by a doctor that she could quit the medication cold turkey. I also recommended at the start that medication changes should only been made after consulting with a doctor. I hope you don't have an issue with my responses, i was just trying to help, and i don't think i was out of line. Sorry if you think i was

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

How long does it take W XL 150 to take affect?

I am 45 yr old female been on 9 days and nothing. I have been on Wellbutrin xl 150 for 9 days but do not feel any different. I was praying for a ...

3 answers 23 Aug 2010

Calling all Wellbutrin users! Please respond. Thanks?

I seem to feel more alert & energetic since the 1st month of taking Wellbutrin 100mgs SR. I just started taking the 150 mg of the sr, I take ...

10 answers 6 Oct 2011

Depression - Wellbutrin SR 150 mg effect?

When does the Wellbutrin SR 150 mg start to take effect as I started to use it 5 days ago and?still didn't notice any change on depression or ...

1 answer 19 Oct 2013

Wellbutrin XL - Was titrated up to Welbutrin 300 xl after a week on 150 xl. After 2 weeks, my?

... anxiety increased 10 fold! Dr moved me back to 150 starting today. How long before I adjust? I am very tired today & extremely weepy. He also ...

2 answers 23 Aug 2014

Hi. I'm Luanne. been taking 150 mg of wellbutrin in the am now I'm starting 300 mg today?

150 made me tired by afternoon and now u wonder how 300 will be so I've decided to take them a few hours before bed :)

1 answer 16 Aug 2015